Thyroid Disorders Community
synthroid side effects or thyroid problems?
About This Community:

This patient support community is for discussions relating to thyroid issues, goiter, Graves disease, Hashimoto's Thyroiditis, Human Growth Hormone (HGH), hyperthyroid, hypothyroid, metabolism, parathyroid, pituitary gland, thyroiditis, and thyroid Stimulating Hormone (TSH).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

synthroid side effects or thyroid problems?

I have an extensive history of medical issues for a 24 year old. It all started to go downhill when I was diagnosed with pseudo tumor cerebra in the month of January 2011.I got a spinal tap and took medication to manage my spinal fluid pressure. My doctor said the best way to recover was to change my lifestyle so I changed my diet of fast food to always cooking healthy meals at home, stopped taking birth control, and reduced my stress levels considering that they are all possible causes of the diagnosis. I wound up losing 50 lbs and three weeks ago I was diagnosed with thyroid issues. I don't remember if it was hypo or hyper because my brain hasn't been functioning the same the past week. All I know is that I went to have blood work done because I kept losing weight, losing hair, my gums kept bleeding, spotting 2 or 3 times out of the month, felt tired, forgetful, weak, and could not process information. I started to take synthroid and was on it for about 3 days and decided to stop taking it because I became constantly hungry, restless, emotional, tired, my body kept feeling jittery and my weight kept gaining 5 lbs or losing 5 lbs.  The bright side was that the irregular spotting 2-3 time a month improved although, my hair never stopped thinning and now I am always hungry  and tired. The worst part of it all is that my period is extremely heavy and I feel like I am bleeding to the point of needing a transfusion because it has been the same for 3 days and i feel woozy, weak, and highly emotional. What is wrong with me? If anyone has any advice it would be greatly appreciated.
Related Discussions
649848_tn?1357751184
The only known side effects of synthroid (levothyroxine) are those of being hyper (over  medicated), however, some people do have reactions to the fillers/binders in medication. Since it takes 4-6 weeks for the medication to reach full potential in your body, it's unlikely you would be over medicated in only 3 days.

It's not uncommon for symptoms to get worse for a period of time, while the body readjusts to having hormones, it's been doing without.

In order to comment more fully, we need to know the results of your latest thyroid blood tests.  Please include the reference ranges from your lab report, as these vary from lab to lab, so must come from your own report.

Once you've posted your labs, members can assess your individual situation and provide further assistance.

Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Thyroid Disorders Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Thyroid Answerers
Avatar_f_tn
Blank
goolarra
Sisters, OR
Avatar_m_tn
Blank
gimel
MI
649848_tn?1357751184
Blank
Barb135
FL
168348_tn?1379360675
Blank
ChitChatNine
657231_tn?1390151580
Blank
rumpled
Northern, NJ
Avatar_m_tn
Blank
flyingfool
WI